Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Recovered shingles and have dark spots on face. Suggest some effective cream or pill

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions

I recovered shingles and have dark spots on my face as a result. The doctor said to rub vitamin E oil on the spots and take benadryl to stop the itch. The itch has faded but I dont see an improvement on the dark spots. Ive been applying the vitamin e oil for 3 weeks now. Is there another thing I can take like a special cream or pills or something to have the dark spots fade? Thanks! I am Latino if that matters and have darker skin.
Posted Tue, 25 Dec 2012 in Pigmentation Problems
Answered by Dr. Praveen Rodrigues 13 minutes later
Hi there.
I understand your issues. In our part of the world we tend to have similar skin types & if not allergic to hydroquinone, i recommend a cream that contains 2% hydroquinone application only to the affected spots evenings at about 7 pm. Ensure it is never used in the morning & use a sunscreen as a protective cover in the morning.
Cheers & wish you luck.
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Follow-up: Recovered shingles and have dark spots on face. Suggest some effective cream or pill 7 minutes later
I just attached a picture of my face. As you can see, it's on the side of my nose and a few spots on my face and dark spot under my eye. Is there a specific brand that you recommend? How long do I apply it for?
Answered by Dr. Praveen Rodrigues 9 hours later
Hi there.
The rules on this website do not allow mois to name a specific brand & the names vary tween countries but am sure your pharmacist will easily put a name to it. you may apply it evenings for 3 weeks & then decide on a further course of action.
Cheers & good luck!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor